Previous |  Up |  Next


bifurcation; periodic solutions; variational inequality; differential inequality; finite dimensional space; Alexander-Yorke theorem
Variational inequalities \[ U(t) \in K, (\dot{U}(t)-B_\lambda U(t) - G(\lambda ,U(t)),\ Z - U(t))\ge 0\ \text{for all} \ Z\in \ K, \text{a.a.} \ t\in [0,T) \] are studied, where $K$ is a closed convex cone in $\mathbb{R}^\kappa $, $\kappa \ge 3$, $B_\lambda $ is a $\kappa \times \kappa $ matrix, $G$ is a small perturbation, $\lambda $ a real parameter. The assumptions guaranteeing a Hopf bifurcation at some $\lambda _0$ for the corresponding equation are considered and it is proved that then, in some situations, also a bifurcation of periodic solutions to our inequality occurs at some $\lambda _I \ne \lambda _0$. Bifurcating solutions are obtained by the limiting process along branches of solutions to penalty problems starting at $\lambda _0$ constructed on the basis of the Alexander-Yorke theorem as global bifurcation branches of a certain enlarged system.
[1] J. C. Alexander, J. A. Yorke: Global bifurcation of periodic orbits. Amer. J. Math. 100 (1978), no. 2, 263–292. DOI 10.2307/2373851 | MR 0474406
[2] J. P. Aubin, A. Cellina: Differential Inclusions. Springer Verlag, Berlin, 1984. MR 0755330
[3] M. Bosák, M. Kučera: A bifurcation of periodic solutions to differential inequalities in $\mathbb{R}^3$. Czechoslovak Math. J. 42 (117) (1992), 339–363. MR 1179505
[4] Sh.-N. Chow, J. Mallet-Paret: The Fuller index and global Hopf bifurcation. J. Diff. Eq. 29 (1978), no. 1, 66–85. DOI 10.1016/0022-0396(78)90041-4 | MR 0492560
[5] J. Eisner, M. Kučera: Hopf bifurcation and ordinary differential inequalities. Czechoslovak Math. J. 45 (120) (1995), no. 4, 577–608. MR 1354920
[6] M. Kučera: Bifurcation points of variational inequalities. Czechoslovak Math. J. 32 (107) (1982), 208–226. MR 0654057
[7] M. Kučera: A global continuation theorem for obtaining eigenvalues and bifurcation points. Czechoslovak Math. J. 38 (133) (1988), 120–137. MR 0925946
[8] M. Kučera: Bifurcation of periodic solutions to ordinary differential inequalities. In: Colloquia Math. Soc. J. Bolyai 62. Differential Equations, Budapest, 1991, pp. 227–255. MR 1468758
[9] M. Kučera: Stability of bifurcating periodic solutions of differential inequalities in $\mathbb{R}^3$. Math. Nachr. 197 (1999), 61–88. DOI 10.1002/mana.19991970106 | MR 1666194
[10] J. Kurzweil: Ordinary Differential Equations. Studies in Applied Mechanics 13. Elsevier, Amsterdam-Oxford-New York-Tokyo, 1986. MR 0929466
[11] J. L. Lions: Quelques méthodes de resolution de problemes aux limites non linéaires. Paris, 1969. MR 0259693
[12] J. E. Marsden, M. Mc Cracken: The Hopf Bifurcation Theorem and Applications. Springer, Berlin, 1976. MR 0494309
[13] P. H. Rabinowitz: Some global results for non-linear eigenvalue problems. J. Functional Analysis 7 (1971), 487–513. DOI 10.1016/0022-1236(71)90030-9 | MR 0301587
[14] E. H. Zarantonello: Projections on convex sets in Hilbert space and spectral theory. In: Contributions to Nonlinear Functional Analysis, E. H. Zarantonello (ed.), Academic Press, New York, 1971. Zbl 0281.47043
Partner of
EuDML logo